Volume 11, issue 1 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Absolute Whitehead torsion

Andrew Korzeniewski

Geometry & Topology 11 (2007) 215–249

arXiv: math/0502349

Abstract

We refine the Whitehead torsion of a chain equivalence of finite chain complexes in an additive category A from an element of K˜1iso(A) to an element of the absolute group K1iso(A). We apply this invariant to symmetric Poincaré complexes and identify it in terms of more traditional invariants. In the companion paper (joint with Ian Hambleton and Andrew Ranicki) this new invariant is applied to obtain the multiplicativity of the signature of fibre bundles mod 4.

Keywords
Whitehead torsion
Mathematical Subject Classification 2000
Primary: 57Q10
References
Forward citations
Publication
Published: 16 March 2007
Proposed: Tom Goodwillie
Seconded: Wolfgang Lueck and Steve Ferry
Authors
Andrew Korzeniewski
School of Mathematics
University of Edinburgh
Edinburgh EH9 3JZ
United Kingdom